MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 1010
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during routine replacement of this subcutaneous implantable cardioverter defibrillator (s-icd), difficulty was encountered with loosening the set screw to remove the electrode from the device header.During attempts to loosen the set screw, the torque wrench became broken and a portion was stuck in the set screw location.A bone cutter was used and the device header was cut.The associated electrode was successfully removed from the device header.This device was explanted and replaced.No adverse patient effects were reported.The product has been received for analysis.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed.Visual inspection noted the header had been removed from the device case, the seal plug was missing, a piece of wrench was confirmed to be stuck in the set screw hex slot and the set screw was in the up position against the retainer washer.The device was returned with no telemetry, however, tones were produced with magnet placement.Laboratory analysis concluded that the position of the wrench piece indicated that the wrench became stuck in the set screw slow after the screw contacted the retainer washer during loosening.Analysis concluded the damage to the device was consistent with induced damage during explant.Representatives from our quality assurance, manufacturing, and design engineering groups are actively investigating this behavior.Our ongoing investigation efforts are currently focused on understanding the root cause to mitigate the potential for setscrew issues when disconnecting the electrode from these s-icds.Information gained through these efforts will be utilized to implement appropriate preventive action(s), as necessary.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16513262
Report Number2124215-2023-11144
Device Sequence Number12353998
Product Code LWS
UDI-Device Identifier00802526521300
UDI-Public00802526521300
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/09/2014
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA006760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale